Texas, 2006

Drought in Texas, May 1 to 31, 2006

May 1 to 31, 2006 · NWS CRP · 15 events in 15 counties and zones

15 drought, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 30, 8:14 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Apr 30, 8:14 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
914 PM CDT SUN APR 30 2006

.UPDATE...SOUTHEAST WINDS BEHIND SEABREEZE BOUNDARY ARE
GRADUALLY DIMINISHING OVER THE COASTAL PLAINS AT 02Z. THE
DEWPOINTS ARE UNIMPRESSIVE BEHIND THE SEABREEZE WITH
READINGS IN THE MID 50S INLAND COASTAL PLAINS TO LOWER 60S
NEARER THE COAST. HIGHER BOUNDARY LAYER MOISTURE WILL
GRADUALLY FILTER INTO THE COASTAL PLAINS LATER TONIGHT
BUT VERY SHALLOW. LIGHT WINDS WILL LEAD TO PATCHY FOG
OVER THE INLAND COASTAL PLAINS...OTHERWISE VERY BENIGN
WEATHER EXPECTED TONIGHT. NO MAJOR CHANGES FOR UPDATE.

&&

.AVIATION...VFR CONDS XPCTD THRU 09Z. PATCHY FOG WILL FORM MAINLY
EAST OF A VICTORIA TO ALICE LINE AFTER 09Z DUE TO VERY SHALLOW
MOISTURE RETURN THIS EVENING. MVFR VISIBILITIES EXPECTED TO DEVELOP
AT ALICE AND VICTORIA AFTR 09Z AND IN CRP AFTER 11Z. IFR CONDS MAY
BRIEFLY OCCUR AT VICTORIA AND ALICE TERMINALS A COUPLE HOURS PRIOR
TO SUNRISE AND LAST A COUPLE HOURS AFTER SUNRISE MONDAY. AFTER 14Z
VFR CONDS LIKELY AS FOG DISSIPATES DUE TO SOLAR HEATING AND SE
WINDS INCREASING. AFTER 17Z...SE WINDS WILL INCREASE TO 12 TO 14
KNOTS WITH SOME HIGHER GUSTS IN THE AFTERNOON.

&&

70/SCC

&&

.PREV DISCUSSION... (ISSUED 300 PM CDT SUN APR 30 2006)

SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...SUNNY SKIES...LIGHT
WINDS AND A DRY AIRMASS HAS LED TO A WARM DAY TODAY ACROSS S TX.
SEA-BREEZE BECOMING ESTABLISHED ACROSS THE SRN COASTAL BEND MID
AFTN AND WILL CONT TO WORK INLAND THRU THE LATE AFTN. THIS WILL
RESULT IN A VERY SHALLOW MOISTURE RETURN ACROSS THE ERN CWA THIS
EVENING...LEADING TO PATCHY FOG LATE TONIGHT ACROSS THE COASTAL
PLAINS AND VICTORIA CROSSROADS. OUT WEST ACROSS WEBB AND DUVAL
COUNTIES...MODEST LLJ WILL DVLP OVERNIGHT RESULTING IN POSSIBLY
SOME PATCHY STRATUS EARLY MON MORNING.

ONSHORE FLOW WILL STRENGTHEN ON MON ACROSS S TX RESULTING IN A
MOISTENING BL. COULD BECOME BREEZY ACROSS THE SRN COASTAL BEND
DURG THE LATE AFTN AND EARLY EVE.

LLJ STRENGTHENS EVEN MORE MON NIGHT...AND WILL PROBABLY SEE MORE
IN THE WAY OF STRATUS OVERNIGHT...AS WELL AS WARMER LOWS.

MARINE...A WEAK ONSHORE FLOW HAS RESUMED ACROSS THE MIDDLE TEXAS
COASTAL WATERS THIS AFTERNOON. THE ONSHORE FLOW WILL GRADUALLY
STRENGTHEN ON MONDAY...WITH SCEC CONDS PROBABLE ACROSS THE BAYS
AND NEARSHORE WATERS SOUTH OF PORT ARANSAS BY MONDAY AFTERNOON.

AVIATION...VFR CONDS XPCTD THRU 09Z. VERY SHALLOW MOISTURE RETURN
THIS EVE WILL CONTRIBUTE TO PATCHY FOG ALONG AND E OF A VCT TO ALI
LINE AFTR 09Z. MVFR VSBLTYS XPCTD TO DVLP AT ALI AND VCT AFTR 09Z.
IFR CONDS MAY OCCUR AT VCT AND ALI FM 10-13Z. AFTER 14Z VFR CONDS
LIKELY AS FOG DISSIPATES...AND SE WINDS WILL INCREASE.

LONG-TERM (MONDAY THROUGH SUNDAY)...THE LATEST RUNS INDICATE THAT
THE NOGAPS/GFS/ECMWF ARE GENERALLY CONSISTENT WITH RESPECT TO UPPER
DISTURBANCES MOVG ACRS THE MIDWEST/NRN PLAINS REGION WED-FRI. THE
GFS/ECWMF FCST THE RESULTING FRONT TO ENTER THE CWFA FRI...YET THE
NOGAPS PROGS THE FRONT OVR NORTH TX BY EARLY SAT. WL DEFER TO THE
GFS/ECMWF. BASED ON THE GFS CORFIDI VECTOR ORIENTATIONS...ANY
ORGANIZED CONVECTION DEVELOPING NEAR THE FRONT COULD ENTER THE CWFA
FROM THE NORTH THU NGT. THE GFS/EMCWF PROG THE FROPA ACRS THE CWFA
FRI NGT/EARLY SAT. UPPER SYNOPTIC SCALE LIFT PROGD TO BE
LIMITED/MINIMAL. THE FRONT WL NEED TO FORCE PARCELS TO THEIR LFC.
EXPECT THE GREATEST CHANCE FOR CONVECTION LATE FRI...BASED ON GFS
850MB OMEGA VALUES IN RESPONSE TO THE FRONT. ANTICIPATE AT LEAST
SCEC CONDITIONS OVR THE WATERS AFTER FROPA SAT. DRY CONDITIONS
EXPECTED SUNDAY. WL LIKELY LOWER MIN TEMPS BELOW GUIDANCE SUNDAY
MORNING AS MODELS MAY NOT SUFFICIENTLY ACCOUNT FOR DRY AIR...SIMILAR
TO THIS MORNING WITH RESPECT TO THE COTULLA MIN TEMP.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...SHORT-TERM
SC/70...AVIATION
Hazardous weather outlook, Apr 30, 3:34 AM CST, 20 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
434 AM CDT SUN APR 30 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
434 AM CDT SUN APR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BB/MB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 drought. Local standard time, as filed.

Drought, Aransas

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Aransas forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Drought, Bee

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Bee forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Drought, Calhoun

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Drought, Duval

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Duval forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Drought, Goliad

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Goliad forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Drought, Jim Wells

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Drought, Kleberg

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Kleberg forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Drought, La Salle

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
La Salle forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Scattered beneficial rainfall fell during the week of May 10th through May 14th across much of South Texas, as well as isolated heavy rainfall from May 28th through June 2nd across the Coastal Plains. This helped to slightly alleviate the exceptional drought conditions (per the U.S. Drought Monitor) across portions of the Coastal Bend and Victoria Crossroads. Drought conditions were classified in the severe to extreme category across these locations by the end of May. However, exceptional drought conditions persisted across the Rio Grande Plains.The Corpus Christi International Airport recorded a beneficial 4.43 inches of rainfall during May of 2006, which was above normal for the first time in five months. Victoria recorded a beneficial 8.99 inches of rainfall, which was 175% of normal and the first above normal rainfall month in six months. The Laredo International Airport recorded 3.39 inches of rainfall, its first above normal rainfall month in six months.Some locations across South Texas received sufficient rainfall to infiltrate into deeper layers of the soil and replenish soil moisture. However, isolated locations actually received too much rainfall, resulting in some crop damage, including damage to cotton crops. Additionally, some grasslands were replenished. However, ranchers mainly over the western Coastal Bend and Rio Grande Plains did not receive sufficient precipitation, and were still relying on hay to feed cattle, or were diminishing their herd sizes.Most of the heavy rainfall did not fall into the Nueces or Frio River basins. Thus, reservoir levels continued to slowly fall at Choke Canyon Reservoir and Lake Corpus Christi. The capacity at Choke Canyon Reservoir at the end of May stood at 82.9% and Lake Corpus Christi stood at 42.2%. The wildfire danger did diminished over some locations across South Texas.

Drought, Live Oak

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Drought, McMullen

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
McMullen forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.353, -98.568 (the zone’s center; the record gives no point)

Drought, Nueces

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Nueces forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Drought, Refugio

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Refugio forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Drought, San Patricio

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
San Patricio forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Drought, Victoria

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Victoria forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Drought, Webb

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Webb forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512882, 5512883, 5512884, 5512885, 5512886, 5512887, 5512888, 5512949, 5512950, 5512951, 5512952, 5512953, 5512954, 5512955, 5512956.